Alert archive / Oregon / River Flood Warnings in 2017

River Flood Warning 21, NWS Boise, ID

April 1, 2017Malheur County, Oregon; Washington County, Idaho

NWS Boise, ID issued this river flood warning at Apr 1, 2017, 8:37 PM MDT for Malheur County, Oregon; Washington County, Idaho. It took effect at Apr 1, 2017, 9:38 PM MDT. It was in force for 27 hr.

The area

The outline as issued.

The facts

Issued
Apr 1, 2017, 8:37 PM MDT (02:37 UTC)
In effect from
Apr 1, 2017, 9:38 PM MDT
Expired
Apr 3, 2017, 12:34 AM MDT
In force
27 hr
Issued by
NWS Boise, ID
Area
Storm-based polygon
Flood severity
Minor

Counties Washington County, ID, Malheur County, OR

The radar

The Boise radar (KCBX), 99 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Snake River at Weiser (WEII1). The gauge peaked at 12.23 ft at Apr 2, 2017, 9:00 AM MDT.

actionminormoderate1112131404/0204/0304/04
Action stage
11.5 ft
Minor stage
12 ft
Moderate stage
13.5 ft
Major stage
14.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 13269000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

272 
WGUS45 KBOI 020237
FLWBOI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BOISE ID
8:30 PM MDT SAT APR 1 2017

...The National Weather Service in Boise has issued a Flood Warning
for the following rivers in Idaho...Oregon...

  Snake River near Weiser affecting Washington and Malheur
Counties.

The Snake River near Weiser continues to rise in response to
increasing inflow upstream.The river is currently just below flood
stage and is forecast to reach monor flood stage at 9:00 pm mdt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests near these rivers should take action to
protect property.

&&

IDC087-ORC045-021437-
/O.NEW.KBOI.FL.W.0021.170402T0338Z-000000T0000Z/
/WEII1.1.ER.170402T0338Z.170410T0600Z.000000T0000Z.NO/
8:30 PM MDT SAT APR 1 2017

The National Weather Service in Boise has issued a

* Flood Warning for
  The Snake River Near Weiser.
* until further notice...or until the warning is cancelled.
* At  8:00 PM Saturday the stage was 11.97 feet.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Impact...At 12.0 feet...Flooding of agricultural land near the river
  is likely in Malheur County, Oregon and in Washington County,
  Idaho. Mortimer Road in Weiser will be flooded.

&&

LAT...LON 4431 11703 4417 11686 4405 11688 4406 11705
      4427 11714

$$
2 follow-up statements
582 
WGUS85 KBOI 021226
FLSBOI
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
626 AM MDT SUN APR 2 2017

...The Flood Warning continues for the following rivers in Idaho...
Oregon...

  Snake River Near Weiser affecting Washington and Malheur Counties.

The Snake River near Weiser continues to rise in response to
increasing inflow upstream.The river is above flood stage
ancurrentlyd continues to rise this morning and is expected to
crest early this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests near these flooded rivers should continue to 
take action to protect property.

&&

IDC087-ORC045-030626-
/O.EXT.KBOI.FL.W.0021.000000T0000Z-170411T1202Z/
/WEII1.1.ER.170402T0315Z.170410T0600Z.170411T0602Z.NO/
626 AM MDT SUN APR 2 2017

The Flood Warning continues for
  The Snake River Near Weiser.
* until Tuesday April 11...or until the warning is cancelled.
* At  6:00 AM Sunday the stage was 12.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will continue rising to near 12.4 feet by 
  early this evening. The river will fall below flood stage Monday
  night.
* Impact...At 12.0 feet...Flooding of agricultural land near the
  river is likely in Malheur County, Oregon and in Washington
  County, Idaho. Mortimer Road in Weiser will be flooded.

&&

LAT...LON 4431 11703 4417 11686 4405 11688 4406 11705
      4427 11714                  

$$
JDS
484 
WGUS85 KBOI 030634
FLSBOI
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
1234 AM MDT MON APR 3 2017

...The Flood Warning is cancelled for the following rivers in 
Idaho...Oregon...

  Snake River Near Weiser affecting Washington and Malheur Counties.

.At midnight MDT the river was at 12.0 feet which is flood stage.
The river is receding. Therefore, the flood warning is now
cancelled.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests near these flooded rivers should continue to 
take action to protect property.

&&

IDC087-ORC045-030704-
/O.CAN.KBOI.FL.W.0021.000000T0000Z-170410T0240Z/
/WEII1.1.ER.170402T0315Z.170402T1530Z.170409T2040Z.NO/
1234 AM MDT MON APR 3 2017

The Flood Warning is cancelled for
  The Snake River Near Weiser.
* At 12:00 AM Monday the stage was 12.0 feet.
* Flood stage is 12.0 feet.
* Forecast...recede and remain below flood stage.

&&

LAT...LON 4431 11703 4417 11686 4405 11688 4406 11705
      4427 11714                  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this river flood warning went out at Apr 1, 2:35 PM MDT, 6 hours 2 minutes earlier.

Area forecast discussion, Apr 1, 2:35 PM MDT, 6 hours 2 minutes before
Area Forecast Discussion
National Weather Service Boise ID
235 PM MDT Sat Apr 1 2017

.SHORT TERM...Tonight through Monday...A cold front in central
Oregon and Washington will swing through SE Oregon and SW Idaho
tonight through Sunday morning. Showers will accompany the front,
with the bulk of the showers expected over the higher terrain
south of the Snake River, including Owyhee County and southern
Twin Falls County. Elsewhere, expect scattered light showers. Snow
levels of around 8000 feet will lower to 6000 feet on Sunday.
Most of the showers will occur in the warm sector ahead of the
front. Breezy Northwest winds and cooler temperatures will follow
the front on Sunday. The breezy and cooler weather will continue
through Monday. An upper level trough over the northern Rockies
will bring a chance of snow showers to the higher terrain of Baker
County and the West Central Idaho Mountains.

.LONG TERM...Monday night through Saturday...Some lingering
showers Monday night into Tuesday for northern portions of the CWA
with the exiting boundary. Snow levels begin to climb above 5000
feet MSL by Wednesday morning as an upper level ridge builds in
over the Pacific Northwest. This ridge is short lived, however, as
the next system makes its presence felt by Wednesday night in SE
Oregon. Chances of precipitation for the Oregon zones Thursday
morning with a pre-frontal trough. This trough progresses
eastward Thursday bringing a chance of precipitation to the entire
CWA by the afternoon. Some slight differences among the models on
when to bring the actual boundary onshore, but models continue to
show a very wet Friday and weekend. Snow levels start to drop to
right around 4500 feet MSL by Saturday night. Temperatures remain
above normal through Friday then drop to right around normal
Saturday.

&&

.AVIATION...VFR. Increase in mid-upper level cloud cover this
evening. Chance of showers pushes in from the northwest tonight.
These showers will progress southeast through Sunday afternoon.
Surface winds, variable 10-15 kts. Winds aloft to 10k feet MSL,
north-northwest 10-25 kts.

&&

.HYDROLOGY...A Flood Warning is in effect for the Big Wood River
in Gooding where significant flooding is expected to continue
through early next week. A Flood Warning remains in effect for
the Boise River near Glenwood Bridge. A Small Stream Flood
Advisory is also in effect for the Camas Prairie due to snowmelt
and runoff from recent rains. The Snake River near Weiser is
forecast to approach flood stage tonight so will continue to
monitor. Significant precipitation is not expected through the
middle of next week, thus additional flooding is not expected.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...None.
OR...None.

&&

www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise

SHORT TERM...BW
LONG TERM....JC/WH
AVIATION.....JC
HYDROLOGY...BW

Nearby

River Flood Warnings in Oregon, 2017River Flood Warnings in Idaho, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.